MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2022-00340.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an inferior mesenteric artery (ima) endoleak using ruby coils, a pod packing coil (pod pc), a non-penumbra microcatheter, and guidewire (glidewire).During the procedure, the physician advanced a ruby coil to the target vessel and attempted to detach it manually by breaking the pusher assembly; however, the ruby coil failed to detach.Therefore, the ruby coil was removed.Next, the physician advanced two ruby coils to the target vessel and attempted to detach the coils using the handle; however, it was unsuccessful.The physician then manually detached the two ruby coils by breaking the pusher assemblies of the coils.It was reported that the ruby coils detached partially in the microcatheter; therefore, the physician pushed the coils out of the microcatheter and into the target location using the guidewire.It was also reported that the physician experienced resistance while advancing the guidewire to push the detached ruby coils into the target location.Then, the physician advanced the pod pc to the target vessel and attempted to detach it using the handle; however, it was also unsuccessful.Subsequently, the physician attempted to manually detach the pod pc; however, the pod pc still failed to detach.Therefore, the pod pc was removed.The procedure was completed using non-penumbra coils (pushable coils) and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15047960
Report Number3005168196-2022-00341
Device Sequence Number14619572
Product Code HCG
UDI-Device Identifier00814548018331
UDI-Public814548018331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0406
Device Lot NumberF113619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Initial Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005